Wisconsin, 2026

Flash Flood and Flood in Wisconsin, March 10, 2026

March 10, 2026 · NWS MKX · 6 events in 4 counties and zones

Numerous thunderstorms occurred over far southern WI as a warm front approached from the south. Repeated rounds of storms resulted in flash flooding in the Racine area, while some large hail occurred across far southern WI.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Numerous thunderstorms occurred over far southern WI as a warm front approached from the south. Repeated rounds of storms resulted in flash flooding in the Racine area, while some large hail occurred across far southern WI.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 10, 6:26 PM CST, 17 minutes earlier. Its key messages:

  • Showers and thunderstorms expected this afternoon/evening, with coverage peaking between 4-10 PM. A few storms could produce large hail, particularly along & south of I-94 and US-18.
  • Areas of light freezing rain & freezing drizzle remain forecast late tonight into early Wednesday morning (particularly 3-10 AM) to the north & west of the Milwaukee metro. Winter Weather Advisory is now in effect across Marquette, Green Lake, Fond du Lac, and Sheboygan Counties, where light icing is possible.
  • Quick round of light to occasionally moderate snow remains forecast Wednesday morning & afternoon (~10 AM - 4 PM), with slushy accumulations up to half an inch.
  • High precip chances (65-85%) Thursday evening/night, with expectations for some snow to mix in with rain late overnight into Friday morning.
  • Additional precipitation chances develop Saturday into Sunday. High confidence in precipitation, but confidence in precipitation type and placement is lower. Snow is possible Sunday.
Area forecast discussion, Mar 10, 6:26 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
726 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Showers and thunderstorms expected this afternoon/evening,
  with coverage peaking between 4-10 PM. A few storms could
  produce large hail, particularly along & south of I-94 and
  US-18.

- Areas of light freezing rain & freezing drizzle remain
  forecast late tonight into early Wednesday morning
  (particularly 3-10 AM) to the north & west of the Milwaukee
  metro. Winter Weather Advisory is now in effect across
  Marquette, Green Lake, Fond du Lac, and Sheboygan Counties,
  where light icing is possible.

- Quick round of light to occasionally moderate snow remains forecast
  Wednesday morning & afternoon (~10 AM - 4 PM), with slushy
  accumulations up to half an inch.

- High precip chances (65-85%) Thursday evening/night, with
  expectations for some snow to mix in with rain late overnight
  into Friday morning.

- Additional precipitation chances develop Saturday into Sunday.
  High confidence in precipitation, but confidence in
  precipitation type and placement is lower. Snow is possible
  Sunday.

&&

.UPDATE...
Issued 700 PM CDT Tue Mar 10 2026

Severe Thunderstorm Watch in effect for plenty of elevated
instability in addition to strong shear which will bring
increased concerns for large hail. Storms have fired north of
the warm front tracking into the CWA over the next few hours.
Risk for storms will leave the CWA likely just after midnight.
Then the risk turns to freezing drizzle/rain which may likely
come in the overnight period then is expected to dry out into
the early morning but some freezing drizzle will be possible if
we can maintain some moisture. The period of freezing rain
overnight may be limited by the road temps above freezing
despite temperatures being at or just below freezing. Then on
the back end of this system in the TROWAL expect some snow as
moisture returns to the area late morning and early afternoon.

Otherwise patchy fog is possible throughout tonight and
Wednesday morning, especially areas further southeast.

Kuroski

&&

.SHORT TERM...
Issued 235 PM CDT Tue Mar 10 2026

Tonight through Wednesday:

Late This Afternoon through This Evening; Will be monitoring for
blossoming elevated convection during the 4-10 PM time frame as
elevated instability moves into the area. 18Z upstream soundings
from ILX and DVN confirm the presence of steep mid-level lapse rates
(~8+ C/km), which are likely to advect toward the US-18 and I-94
Corridors prior to elevated convective initiation. Combined with
ample effective shear (~50+ kts), will thus be looking at an
environment that will at least initially be favorable for mid-level
mesocyclones, which combined with very flow freezing levels will
support large hail potential in developing storms. Anticipate that
this potential will be maximized along and south of the I-94 & US-18
Corridors, where the elevated instability plume will arrive earliest
& be highest in magnitude. A stout inversion/very stable near-
surface layer should preclude any damaging wind potential, though
trends will nevertheless be monitored. Keep up with the forecast &
have a way to receive warnings late this afternoon/early this
evening, particularly if planning to be outdoors in southern
Wisconsin. Expect new rainfall totals in the 0.25-0.5" range, with a
few locally higher totals to 1" possible where any heavier
thunderstorms track.

Late Tonight through early Wednesday Morning: Convective potential
will wane as an upper shortwave/affiliated elevated instability
pivots east of the area. Despite the loss of deeper ascent, residual
warm advection/isentropic ascent in the 850-700 mb layer is expected
to translate to drizzle potential from predawn through early
morning, with potential peaking during the ~3-9 AM time frame. With
cold advection becoming established near the surface, could thus see
sub-freezing surface temperatures creeping in from northwest to
southeast during the period of drizzle, leading to some freezing
drizzle or very light freezing rain potential. Chances will be
greatest to the north and west of the Milwaukee area, where colder
temperatures will arrive sooner. Despite mild road temperatures from
the recent warm up, do have some concerns for light icing impacts on
elevated and untreated surfaces, particularly across far northern
locations where temperatures will be sub-freezing through a larger
portion of the overnight hours. Have thus issued a Winter Weather
Advisory for said light icing impacts in Marquette, Green Lake, Fond
du Lac, and Sheboygan Counties between 1 AM and 1 PM. With icing
impacts waning by late Wednesday morning, may ultimately be able to
let this Advisory go earlier than the scheduled 1 PM CDT expiration,
with Wednesday morning trends dictating the final decision. Budget a
few extra minutes of travel time if planning to be on the roads
Wednesday morning, particularly to the north and west of the
Milwaukee area.

Late Wednesday Morning through Wednesday Afternoon: A band of 850-
700 mb frontogenesis will quickly pivot through the area, bringing
deep enough lift for cloud ice & a quick round of snow across the
area. Expect an initially wet/slushy snow character, trending drier
by early afternoon. Anticipate rates in the 0.25"/0.5" per hour,
particularly directly beneath the frontogenesis, though progressive
nature of the snow should limit residence time of said rates in any
given location. Thus expecting snowfall accumulations near or below
a half inch in the Wednesday snow. Will be monitoring for any
changes through tonight.

Quigley

&&

.LONG TERM...
Issued 235 PM CDT Tue Mar 10 2026

Wednesday night through Tuesday:

Mostly clear skies and decreasing winds are expected Wednesday night
under the influence of high pressure centered well to the south.
This should allow for near normal lows in the low to mid 20s. These
sky and wind conditions should last into Thursday morning, with
increasing clouds likely in the afternoon ahead of approaching low
pressure. Southerly winds will also increase in the afternoon,
pushing high temps a little above normal into the mid 40s most
places.

Deepening low pressure is expected to move through northern
Wisconsin Thursday evening and overnight, reaching northern lake
Huron by early Friday afternoon. This forecast low track lines up
fairly well with the latest ECMWF and GFS deterministic tracks and
ensemble averages, which would keep the majority of snowfall north
of the forecast area. Should see mainly rain Thu evening and
overnight, with a brief mix with or change over to snow possible
early Fri morning as the system is pulling away. Kept precip chances
on the high end (70-90%) given the strength of this system. This is
backed up by high probabilities for 24 hour measurable precip via
latest ECMWF and GFS ensembles. Not out of the question for a rumble
or two of thunder with the rain showers as the warm sector moves
through Thu night. Southerly winds ahead of the cold front will
likely be breezy Thu night, with stronger winds expected Friday
behind the front. Could approach/hit Wind Advisory conditions Friday
if this system pans out as latest models are suggesting.

Decreasing clouds and lighter winds are likely later Friday into
Friday night as high pressure briefly moves through the area. Warm
advection aloft ahead of the next approaching low is progged to move
into the area later Friday night or early Saturday, which will bring
increased clouds along with light precip chances (mainly snow).
Deepening low pressure is then expected to move through the Great
Lakes region Saturday night through Sunday night. This will have the
potential to be a significant snow producer for locations north/west
of the low track. As is common with deepening/phasing systems like
this, the big question will be the track of the low and timing of
the phasing, which will impact where the swath of snow sets up.
Latest ECMWF and GFS ensemble MSLP averages take the low over or
just to the south of Chicago, a favorable track for snow across at
least the northern forecast area. There remains a pretty wide spread
in individual ensemble members though, and this system is several
days out, so confidence in snow totals for any particular location
remains on the lower end for now. This storm will be worth keeping
an eye on though.

Colder and drier conditions are expected to settle into the region
behind the departing low early next week, as high pressure moves in
from the northwest. Below normal temps are likely Monday and Tuesday.

DDV

&&

.AVIATION...
Issued 725 PM CDT Tue Mar 10 2026

Initially the aviation concern will be thunderstorms which are
expected until around midnight with hail being the primary
concern with severe thunderstorms possible. The risk for
stronger storms is primarily for far southern and southeast WI.
Then attention turns to late overnight and into the morning as
temperatures at the surface cool to below freezing with rain
still expected. This may cause some ice but there is some
uncertainty regarding road temps and how much temperatures will
cool but the risk is highest toward central WI where
temperatures should at least get to near or just below freezing.
Then some wrap around snow is expected with up to a half inch
possible for the late morning and early afternoon before the
system pushes out. CIGS will largely be IFR to LIFR though
starting largely MVFR. VSBYS will largely be MVFR though periods
of heavier rain, denser fog may bring periods of IFR/LIFR VSBYS.
Late Wednesday afternoon things should return to VFR.

Kuroski

&&

.MARINE...
Issued 235 PM CDT Tue Mar 10 2026

Low pressure of 29.6 inches near the northern Kansas/Missouri border
early this afternoon will head northeast the remainder of today into
tonight, reaching southwest Michigan early Wednesday morning.
Northeast winds will remain breezy today across roughly the northern
two-thirds of the lake, becoming northerly tonight as the low passes
over far southern Lake Michigan. Gusty northwest winds are likely
Wednesday into Wednesday evening behind the low.
Not out of the question for a few gusts to 35 knots during this
period, particularly across eastern portions of the lake. Confidence
for widespread gales isn't high enough at this point though for a
Gale Watch or Warning. The current Small Craft Advisory may need to
be extended through Wednesday evening based on latest winds and
waves.

Lighter winds are likely Wednesday night into early Thursday as high
pressure of 30.2 inches briefly moves through. Strong low pressure
of 29.1 inches is then expected to move through northern Wisconsin
into northern Michigan Thursday night into Friday.
Increasing southerly winds are expected later Thursday into Thursday
night ahead of the low. Though the cold lake may dampen the gust
potential Thursday night, southerly gales will still be possible.
There is a better chance for west to northwest gales on Friday
behind the low. Could even see a few gusts approach storm force per
latest models.

Winds are expected to ease Friday night into Saturday as high
pressure of 30.2 inches moves in from the northwest. Another strong
low pressure system is likely to move through the region late in the
weekend into early next week, with another round of gales possible.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ046-WIZ047-WIZ051-WIZ052...1 AM
     Wednesday to 1 PM Wednesday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 1 AM
     Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Mar 10, 2:00 PM CST, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
300 PM CDT Tue Mar 10 2026

WIZ046-047-051-052-056>060-062>072-112000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
300 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered storms are expected this evening. A few storms could
produce large hail, particularly along and south of I-94 and
US-18.

Light freezing drizzle is possible late tonight into early
Wednesday morning, particularly northwest of Milwaukee. Winter
Weather Advisory has been issued in Marquette, Green Lake, Fond du
Lac, and Sheboygan Counties, where a light glaze of ice is
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Light to occasionally moderate snow will move across southern
Wisconsin mid Wednesday morning into Wednesday afternoon.
Slushy accumulations up to a half inch are possible.

A rain and snow mix is expected Thursday night toward central
Wisconsin.

Accumulating snow is possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

LMZ643>646-112000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
300 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for brisk northeast winds and
building waves. Areas of fog are possible from North Point south.

Scattered thunderstorms are forecast late this afternoon and
evening. Large hail is possible and frequent lightning are
expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A Small Craft Advisory is in effect Wednesday for brisk north
winds and high waves.

Winds and waves will likely exceed Advisory criteria again
Thursday night through Friday, but winds may also reach gale
force.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-112000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
300 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Areas of fog are possible over the southern third of Lake
Michigan. Scattered thunderstorms are possible over the same
region tonight, including frequent lightning and large hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Infrequent wind gusts to gale force are possible on Wednesday
over the south half of the lake.

There is a higher confidence for gales Thursday night into
Friday.

www.weather.gov/mkx

In the hours before

Special weather statement, Mar 10, 6:28 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
728 PM CDT Tue Mar 10 2026

WIZ069-070-110115-
Walworth WI-Rock WI-
728 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT WALWORTH AND SOUTHEASTERN ROCK
COUNTIES THROUGH 815 PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sharon, or 9 miles north of Poplar Grove, moving northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Elkhorn, Delavan, Lake Geneva, Williams Bay, Genoa City, Walworth,
Clinton, Fontana-On-Geneva Lake, Sharon, Darien, Como, Pell Lake,
Powers Lake, Bohners Lake, Springfield, Abells Corners, Tibbets,
Allens Grove, Millard, and Delavan Lake.

This includes the following highways...
 U.S. Highway 12 between mile markers 320 and 338.
 Interstate 39/90 near mile marker 186.
 Interstate 43 between mile markers 7 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4250 8900 4279 8854 4264 8830 4250 8831
      4249 8833
TIME...MOT...LOC 0027Z 240DEG 32KT 4250 8878

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

PATTERSON

The radar

The Milwaukee radar (KMKX), 109 km away, was scanning. The volume nearest the first event began at 00:43 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 flood, 1 flash flood. Local standard time, as filed.

Hail, Green

When
March 10, 6:43 PM CST
Where
Green County, 2.57 mi NE of Browntown
Measured
1 in hail
Reported by
Public
Coordinates
42.610, -89.790

Hail, Kenosha

When
March 10, 6:59 PM CST
Where
Kenosha County, 1.23 mi NW of New Munster
Measured
1 in hail
Reported by
Public
Coordinates
42.590, -88.250

Hail, Rock

When
March 10, 7:10 PM CST
Where
Rock County, 0.69 mi S of Beloit
Measured
1 in hail
Reported by
Social Media
Coordinates
42.510, -89.030

Hail, Racine

When
March 10, 7:28 PM CST
Where
Racine County, 1.38 mi N of Elmwood Park
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.720, -87.830

Flood, Racine

When
March 10, 7:30 PM CST to 10:00 PM CST
Where
Racine County, 1.46 mi WSW of Burlington to 0.34 mi SSE of Burlington Airport
Cause
Heavy Rain
Property damage
$3,000
Reported by
Social Media
Coordinates
42.664, -88.297

Video provided of a stranded vehicle in floodwaters in Burlington.

Flash Flood, Racine

When
March 10, 7:30 PM CST to 10:00 PM CST
Where
Racine County, 2.44 mi SSW of Sturtevant to 0.99 mi NNW of Franksville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
42.669, -87.923

Five vehicles reported stranded in floodwaters in Racine from the Racine Police Department. 30 service calls taken by the Racine PD related to the flooding, including flooded roadways, underpasses, and uncovered manholes. Many yards and basements flooded. Flooding impacts also affected communities just to the west of Racine.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323780, 1323781, 1323782, 1323784, 1323789, 1323810.